MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during surgery, that after removal of the viscoelastic by ia, a 0.5 mm scratch was found near the center of the iol optic during centering.The surgery was completed without product replacement.The sample was not available as it still remains in the patient's eye.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was not returned for analysis.The complainant indicates the use of non company as a viscoelastic, which is not qualified for use with company model, this is not a qualified company product combination.Received video shows iol implantation.The device preparation is not shown.When the cartridge tip comes into view, the iol has been advanced into the cartridge tip.As the iol is advanced thorough the cartridge tip, unable to determine if the iol is correctly folded within the cartridge as the cartridge focus is blurred at this moment.The iol enters the eye and begins to unfold it is manipulated with two different surgical tools.A mark can be seen extending from the optic edge through the centre of the optic.Unable to determine if the mark is on the anterior or posterior surface of the optic.We are unable to determine the origin of the reported complaint, our observations reasonably suggest that it is may not be manufacturing related.Based on the information provided by the customer, the root cause could potentially be failure to follow ifu, as the customer states the use of non-qualified viscoelastic.The use of an unqualified ovd may cause damage to the lens and potential complications during the implantation process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19010158
Report Number9612169-2024-00275
Device Sequence Number15452054
Product Code MFK
UDI-Device Identifier00380652408196
UDI-Public00380652408196
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2026
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.235
Device Lot Number25424070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer05/24/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV INJECTOR; MONARCH III CARTRIDGE D; OPEGAN
Patient SexUnknown